During the past two and a half weeks, I've been in India. I felt completely fine until a few days before our departure day. My stomach was completely upset and I was having the runs at least twice a day. On the day of our departure, I used the bathroom three times before boarding the plane. At first, I wondered if all this constant diarrhea was just because my stomach wasn't able to handle the exotic spices and oil. I went to India six years ago and the same thing happened, the only difference being the timing. But then I started noticing some other things.
Parts of my body began to ache such as my legs and back. I blamed it on my bed because the Indian mattresses were different. When I got to India and slept on the bed, the first few days were difficult. The mattress was hard and my legs and back hurt from the stiffness until I got accustomed to it. So I assumed that the transition from stiff to soft was, once again, causing some aching.
Next, I had this dry patch of skin on the side of my face that would normally never get dried. I blamed it on the sun thinking I didn't moisturize correctly. But today my suspicions were swayed dramatically.
I just finished using the bathroom in the morning. The constant diarrhea finally stopped and I got back on a normal track again. When I looked down, I saw something thready and white in my stool (I don't mean the seat). I debated that perhaps I could possibly have a parasite and searched online. Many websites said that some of the symptoms for a parasitic infection were aching limbs, abdomen pain, dry patches of skin, diarrhea, and constipation. It also stated that bits of white can show up in stools as it is infective bugs covered with inflammatory exudate.
My stomach doesn't hurt much anymore, maybe once or twice and that's it. My diarrhea problem is nearly gone and no other part of my body is dry except for my face. Yet I can't shake the thought of a parasite. Do I have one or am I dramatizing the situation? I really hope to god that it's all just in my head. A doctor appointment won't be possible until two days from now and I can't go that long without an answer. It would be great if I could get some opinion on this. Whether good or bad, it'll put my mind at a little more ease.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.